Here is My Question:
I've been on Tecfidera for 3 years after having Tysabri infusions for 2 years. My JVC factor was 1.8 last year and my JVC factor has increased to 3.8. Should I be concerned? Do you feel that continuing Tecfidera is a good option for me?
As I have stated many times on this site, there is no evidence that JC virus antibody index values are at all associated with the risk of developing PML while on Tecfidera or any drug OTHER than Tysabri.
Now if your absolute lymphocyte count is low (perhaps less than 600) that my be a good reason to consider stopping Tecfidera, since a low lymphocyte count is associated with the risk of certain viral infections including PML.
Revere (Rip) Kinkel MD
Professor of Clinical Neurosciences
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
University of California San Diego
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.